Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 151, NWS Grand Forks, ND

September 16, 2024Marshall County, Roseau County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 16, 2024, 9:28 AM CDT for Marshall County, Roseau County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2024, 9:28 AM CDT (14:28 UTC)
Expired
Sep 16, 2024, 10:00 AM CDT
In force
32 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 169 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 2.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2024-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2024-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS53 KFGF 161428
SVRFGF
MNC089-135-161500-
/O.NEW.KFGF.SV.W.0151.240916T1428Z-240916T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
928 AM CDT Mon Sep 16 2024

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Northeastern Marshall County in northwestern Minnesota...
  Southwestern Roseau County in northwestern Minnesota...

* Until 1000 AM CDT.

* At 928 AM CDT, a severe thunderstorm was located 9 miles east of
  Strathcona, or 19 miles southwest of Roseau, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Greenbush, Middle River, Wannaska, Strathcona, Malung, Hayes Lake
  State Park, and Casperson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Hail, damaging wind, and continuous cloud to ground lightning are 
occurring with this storm. Move indoors immediately. Lightning is 
one of nature's leading killers. Remember, if you can hear thunder, 
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4855 9534 4854 9534 4854 9560 4848 9560
      4847 9561 4836 9626 4870 9631 4886 9555
TIME...MOT...LOC 1428Z 255DEG 35KT 4860 9598 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJ
2 follow-up statements
851 
WWUS53 KFGF 161450
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
950 AM CDT Mon Sep 16 2024

MNC089-135-161500-
/O.CON.KFGF.SV.W.0151.000000T0000Z-240916T1500Z/
Marshall MN-Roseau MN-
950 AM CDT Mon Sep 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN MARSHALL AND SOUTH CENTRAL ROSEAU COUNTIES...

At 949 AM CDT, a severe thunderstorm was located over Wannaska, or 13
miles south of Roseau, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wannaska, Malung, Hayes Lake State Park, Casperson, Pencer, Skime,
and Torfin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4855 9534 4854 9534 4854 9560 4848 9560
      4847 9561 4841 9597 4874 9610 4886 9555
TIME...MOT...LOC 1449Z 255DEG 35KT 4865 9568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJ
485 
WWUS53 KFGF 161457
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
957 AM CDT Mon Sep 16 2024

MNC089-135-161506-
/O.EXP.KFGF.SV.W.0151.000000T0000Z-240916T1500Z/
Marshall MN-Roseau MN-
957 AM CDT Mon Sep 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL AND
SOUTH CENTRAL ROSEAU COUNTIES WILL EXPIRE AT 1000 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

&&

LAT...LON 4855 9534 4854 9534 4854 9560 4848 9560
      4847 9561 4841 9597 4874 9610 4886 9555
TIME...MOT...LOC 1456Z 255DEG 35KT 4866 9562 

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 9:24 AM CDT, 4 minutes earlier. Its key messages:

  • There is a level 2 out of 5 risk for severe storms over portions of eastern North Dakota and northwest Minnesota this afternoon and evening.
  • There are multiple chances for rain this week, with a low probability for severe storms and heavy rain.
Area forecast discussion, Sep 16, 9:24 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
924 AM CDT Mon Sep 16 2024

.KEY MESSAGES...

- There is a level 2 out of 5 risk for severe storms over
  portions of eastern North Dakota and northwest Minnesota this
  afternoon and evening.

- There are multiple chances for rain this week, with a low
  probability for severe storms and heavy rain.

&&

.UPDATE...
Issued at 922 AM CDT Mon Sep 16 2024

Severe thunderstorms remain a possibility this morning with the
elevated convection along the 850mb warm front. Weak shear aloft
should make any hail cores fairly transient so not expecting
much larger hail than 1" through noon. 0-3km bulk shear also is
not great (20 knots) however portions of the line are aligning
more perpendicular so there remains the potential for 60 mph
winds.

UPDATE
Issued at 605 AM CDT Mon Sep 16 2024

Currently the strongest storm is passing through the Devils Lake
area right now. Have not had any reports of severe weather from
this area, and observations have been sub-severe so far. However
we continue to monitor these cells and the activity to the
west. If storms can train over the same area, rainfall amounts
will add up quickly.

&&

.DISCUSSION...
Issued at 314 AM CDT Mon Sep 16 2024

...Synopsis...

The pattern remains very active, with a western trough and
eastern ridge. With the Northern Plains in southwest flow,
periodic shortwaves are expected to track through. However, the
overall predictability is much more uncertain beyond about a
day or two.

...Severe potential early this morning...

There are quite a few areas of storms early this morning. There
is scattered activity moving through the arrowhead of Minnesota,
another broad area over western South Dakota, and a line of
storms just south of Minot. The surface flow is very moist and
weak, with a few stations reporting lower visibilities in fog.
This seems to be from the Lake of the Woods region down toward
Grafton and Grand Forks. Will consider a Special Weather
Statement for fog in these areas through sunrise. The line of
storms just south of Minot is the closest to the FA, and seems
to be associated with the 850mb jet and good 850mb moisture
transport. The strongest portion of the 850mb jet is focused
into southwest North Dakota, and is much more broad and a bit
weaker into this FA. CAMs are not in the best agreement, but
some have the activity between Rugby and Minot brushing western
portions of the Devils Lake region through sunrise. The HREF
shows a few longer UH tracks in this area, so will be keeping a
watch on this area over the next few hours. The area of storms
over western South Dakota seems to show a better area of
rotation, which may be a MCV, which would bear watching for
later in the day too as it moves north to northeast. So not sure
if there will be a break after sunrise, before more activity
fires up again, or the activity will just weaken a bit before
strengthening again. Any storms early this morning have been
slow moving and will likely drop heavy amounts of rain in a
short duration. Will have to keep an eye on where this morning
rain falls in case there are more rounds across the same areas
this afternoon and tonight.

...Severe potential this afternoon and tonight...

High levels of moisture remain over the FA this afternoon and
tonight, with precipitable water values rising up to around 2
inches (pretty good for mid September). Will have to see how
long and where the morning clouds hang around, to see where the
best instability develops by this afternoon. It doesn't look
like there are any surface boundaries that set up this
afternoon, but it is hard to say for sure with remnant or dying
morning convection around. The 0-6km shear stays on the lower
end, but could be increase a bit by 00z Tuesday. The biggest
parameter that jumps up again this evening is the low level jet.
The 06z model runs are showing it even stronger by 00z Tuesday,
potentially as high as 50 to 60 knots, focused into the
northern Red River Valley and southeast Manitoba. Precipitable
water values remain around 2 inches across northeast North
Dakota and northwest Minnesota. The HREF shows longer UH tracks
picking up in the mid to late afternoon (across northeast North
Dakota and northwest Minnesota) and continuing through about 9
to 10 pm. SPC has updated the Day 1 Severe Weather Outlook to go
a slight risk (level 2 out of 5) for this area. So maybe after
a mid to late morning lull, convective activity may be on the
uptick again by mid to late afternoon into the evening. Hard to
time waves beyond this, but the pattern remains active.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 605 AM CDT Mon Sep 16 2024

Think most of the TSRA activity early this morning will affect
KDVL and likely not the rest of the TAFs. However, will amend if
that trend changes. There has been patchy morning fog, with
visibilities below 1 mile. Otherwise south winds will pick up
this morning and get a little gusty within the Red River Valley.
Then the low level jet really gets going by late afternoon into
tonight, creating some LLWS. Still going with the idea of
storms decreasing later this morning with additional ones firing
during the afternoon. The greatest chances for this will be at
KDVL/KGFK/KTVF and KBJI. Later TAF runs can try to narrow down
the thunder chances a little better.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...Godon/Perroux
DISCUSSION...Godon
AVIATION...Godon
Hazardous weather outlook, Sep 16, 4:19 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
419 AM CDT Mon Sep 16 2024

MNZ001-004>008-013-014-NDZ007-008-016-027-029-054-170930-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-Pennington-Red Lake-Cavalier-Pembina-Eastern Walsh-
Grand Forks-Steele-Western Walsh-
419 AM CDT Mon Sep 16 2024

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Today and Tonight

There is a level 2 out of 5 risk for severe thunderstorms. The
main hazards will be golfball sized hail, 60 mph wind gusts, a
tornado possible, and localized heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ024-028>032-040-NDZ052-053-170930-
Hubbard-East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-
Grant-Sargent-Richland-
419 AM CDT Mon Sep 16 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

NDZ006-014-015-024-026-028-170930-
Towner-Benson-Ramsey-Eddy-Nelson-Griggs-
419 AM CDT Mon Sep 16 2024

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

There is a level 1 out of 5 risk for severe thunderstorms early
this morning, then a level 2 out of 5 risk for severe
thunderstorms today into tonight. The main hazards will be
golfball sized hail, 60 mph wind gusts, a tornado possible, and
localized heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ002-003-009-015>017-022-023-027-NDZ030-038-039-049-170930-
Norman-Clay-North Beltrami-East Polk-North Clearwater-
South Beltrami-Mahnomen-South Clearwater-West Becker-Traill-
Barnes-Cass-Ransom-
419 AM CDT Mon Sep 16 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

There is a level 1 out of 5 risk for severe thunderstorms. The
main hazards will be golfball sized hail, 60 mph wind gusts, a
tornado possible, and localized heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Special weather statement, Sep 16, 5:05 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
505 AM CDT Mon Sep 16 2024

NDZ014-015-161100-
Benson ND-Ramsey ND-
505 AM CDT Mon Sep 16 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN BENSON AND SOUTHWESTERN
RAMSEY COUNTIES THROUGH 600 AM CDT...

At 505 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leeds to Minnewaukan to near Flora.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Devils Lake, Camp Grafton, Lakewood Park, Fort Totten, Minnewaukan,
Oberon, and Penn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4806 9935 4836 9944 4837 9881 4808 9868
      4785 9878 4784 9894 4786 9957
TIME...MOT...LOC 1005Z 266DEG 21KT 4830 9932 4807 9925 4787 9942

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Riddle
Special weather statement, Sep 16, 6:04 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
604 AM CDT Mon Sep 16 2024

NDZ007-014-015-026-054-161145-
Nelson ND-Benson ND-Western Walsh County ND-Ramsey ND-Cavalier ND-
604 AM CDT Mon Sep 16 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BENSON...SOUTHERN
CAVALIER...NORTHWESTERN NELSON...EASTERN RAMSEY AND WESTERN WALSH
COUNTIES THROUGH 645 AM CDT...

At 603 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Calio to near Derrick to 8 miles north of
Southam to Spirit Lake Nation. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Langdon, Lakota, Munich, Edmore, Crary, Osnabrock, and Adams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4858 9793 4842 9786 4785 9827 4786 9900
      4825 9866 4841 9873 4869 9894 4883 9830
TIME...MOT...LOC 1103Z 252DEG 28KT 4858 9886 4843 9864 4828 9857 4795
9887

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Riddle
Special weather statement, Sep 16, 6:47 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
647 AM CDT Mon Sep 16 2024

NDZ007-008-015-016-054-161230-
Pembina ND-Eastern Walsh County ND-Western Walsh County ND-Ramsey ND-
Cavalier ND-
647 AM CDT Mon Sep 16 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAVALIER...
NORTHEASTERN RAMSEY...WALSH AND SOUTHWESTERN PEMBINA COUNTIES THROUGH
730 AM CDT...

At 647 AM CDT, Doppler radar was tracking a strong thunderstorm near
Adams, or 23 miles southeast of Langdon, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Park River, Hoople, Fordville, Edinburg, Crystal, Adams, and Pisek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4820 9842 4862 9840 4869 9751 4820 9753
TIME...MOT...LOC 1147Z 252DEG 29KT 4846 9812

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Riddle
Special weather statement, Sep 16, 7:53 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
753 AM CDT Mon Sep 16 2024

MNZ001-004-007-NDZ008-016-027-054-161330-
Kittson MN-West Polk MN-West Marshall MN-Pembina ND-
Eastern Walsh County ND-Western Walsh County ND-Grand Forks ND-
753 AM CDT Mon Sep 16 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARSHALL...NORTHWESTERN
POLK...SOUTHWESTERN KITTSON...NORTHEASTERN GRAND FORKS...WALSH AND
SOUTHERN PEMBINA COUNTIES THROUGH 830 AM CDT...

At 753 AM CDT, Doppler radar was tracking a strong thunderstorm over
Poland, or 17 miles southeast of Grafton, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Grafton, Warren, Park River, Drayton, Stephen, Argyle, and Minto.

This includes Interstate 29 between mile markers 144 and 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4858 9686 4817 9649 4807 9650 4794 9720
      4825 9788 4854 9793 4872 9793 4873 9795
      4882 9734
TIME...MOT...LOC 1253Z 239DEG 30KT 4820 9723

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJ
Local storm report, Sep 16, 8:53 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
853 AM CDT Mon Sep 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     Hail             6 SSE Florian           48.36N 96.56W
09/16/2024  U1.00 Inch       Marshall           MN   Public

            Estimated 50 mph winds along with the hail.

&&

MJB
Special weather statement, Sep 16, 9:05 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
905 AM CDT Mon Sep 16 2024

MNZ004-005-007-008-161430-
East Marshall MN-Kittson MN-Roseau MN-West Marshall MN-
905 AM CDT Mon Sep 16 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARSHALL...EASTERN
KITTSON AND SOUTHWESTERN ROSEAU COUNTIES THROUGH 930 AM CDT...

At 905 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Karlstad, or 31 miles southwest of Roseau, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hallock, Karlstad, Greenbush, Badger, Newfolden, Middle River, and
Lake Bronson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4880 9595 4817 9576 4823 9640 4863 9657
      4876 9701 4898 9650
TIME...MOT...LOC 1405Z 221DEG 29KT 4865 9639

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJ

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:25 AM CDTSevere Thunderstorm WarningFGFKittson, Marshall50 min
Sep 16, 9:05 AM CDTSpecial Weather StatementFGFKittson, Marshall25 min
Sep 16, 9:29 AM CDTSpecial Weather StatementFGFRoseau31 min
Sep 16, 10:54 AM CDTSpecial Weather StatementFGFLake of the Woods51 min
Sep 16, 5:27 PM CDTSpecial Weather StatementFGFRoseau48 min
Sep 16, 5:43 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau62 min
Sep 16, 6:43 PM CDTFlash Flood WarningFGFKittson, Marshall, Roseau6 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.